It was bound to happen. One of the children was going to inherit my penicillin allergy. The one kid who does not need this allergy is the one who is dealing with chronic ear infections. After 3 long days of taking antibiotics Jane broke out in a rash. Yesterday I suspected something was wrong when she lost her appetite. She looked miserable. Today she looked even more miserable. Never one to resist medicine she had been trying hard to avoid her doses since the first day. That should have been another clue but I failed to notice it as much as the rash.
After confirming that she does indeed have an allergy to penicillin (and we made note to avoid all families of it too) her ears were checked. Since her infection looked clear and the fever broke 2 days ago her Doctor felt that putting her on more antibiotics was not a good idea. Poor girl. She has been trying to be pleasant all day long. All I can think is that this allergy is going to be a long difficult problem especially if these ear infections keep becoming a recurring event.